MAUDE Adverse Event Report: WRIGHT MEDICAL TECHNOLOGY INC IMPLANT MEDIUM CANNULATED PHALINX HAMMERTOE NON CE; SCREW, FIXATION, BONE

WRIGHT MEDICAL TECHNOLOGY INC IMPLANT MEDIUM CANNULATED PHALINX HAMMERTOE NON CE; SCREW, FIXATION, BONE
Model Number RETIRED
Medical Device Problem Code Corroded (1131)
Health Effect - Clinical Code Metal Related Pathology (4530)
Date of Event 02/15/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The patient had foot surgery on (b)(6) 2020 at (b)(6) surgery center for hmt left 2nd, 4th, and 5th toes.Procedure was to straighten out left 4th and 5th, fuse 2nd left and place the wright medical phalanx implant-part# 05-042 into left 2nd toes.The patient continued to have problems with the foot, and this caused the patient to go to another foot doctor for review.The doctor determined that the implant failed and needed to be removed.The patient had surgery on (b)(6) 2023 to remove the toe implant and repair the toe.Operative report indicated that there was a leaching of metal inside the bone.Slivers of the base of the intermediate phalanx and head of the proximal phalanx were transected and sent off to pathology.Bone graft and k-wire was done to correct the toe.
 
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.A review of the device history is not possible because the lot number was not communicated.Should additional information become available, it will be provided on a supplemental report.Device disposition is unknown.
 
Additional Manufacturer Narrative
The reported event could not be confirmed since the device was not returned for evaluation and no other evidences were provided.Upon further investigation of the provided images by healthcare professionals the following was observed, ¿leaching is not likely, but cannot be excluded.The biocompatibility of the implant has been proved, the interaction with the surrounding tissue is not likely to be an issue." regarding the image of discoloration at the implant site, "the discoloration of the surrounding tissue is common.Usually, no negative effect is known by this effect." the phalinx implant is manufactured from a titanium alloy commonly used in the medical implant industry.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.Indications of material, manufacturing, or design related problems were unable to be identified as the lot number was not communicated.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
The patient had foot surgery on (b)(6) 2020 at lakes surgery center for hmt left 2nd, 4th, and 5th toes.Procedure was to straighten out left 4th and 5th, fuse 2nd left and place the wright medical phalanx implant-part# 05-042-into left 2nd toes.The patient continued to have problems with the foot, and this caused the patient to go to another foot doctor for review.The doctor determined that the implant failed and needed to be removed.The patient had surgery on 02/15/2023 to remove the toe implant and repair the toe.Operative report indicated that there was a leaching of metal inside the bone.Slivers of the base of the intermediate phalanx and head of the proximal phalanx were transected and sent off to pathology.Bone graft and k-wire was done to correct the toe.

Brand Name
IMPLANT MEDIUM CANNULATED PHALINX HAMMERTOE NON CE
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHT MEDICAL TECHNOLOGY INC
1023 cherry rd
memphis TN 38117
Manufacturer (Section G)
WRIGHT MEDICAL TECHNOLOGY, INC.
11576 memphis arlington rd
arlington TN 38002
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16724737
Report Number3010667733-2023-00188
Device Sequence Number7949943
Product Code HWC
UDI-Device Identifier00840420166128
UDI-Public00840420166128
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K113006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberRETIRED
Device Catalogue Number05-042
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/14/2023
Supplement Date Received by Manufacturer06/06/2023
Initial Report FDA Received Date04/12/2023
Supplement Report FDA Received Date06/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexFemale